Alert archive / Alabama / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 240, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 7, 2002, 12:35 PM CDT for Sumter County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2002, 12:35 PM CDT (17:35 UTC)
- Expired
- Jul 7, 2002, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Sumter County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 071735 SVRBHM ALC119-071815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT SUN JUL 7 2002 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMTER COUNTY IN WEST CENTRAL ALABAMA * UNTIL 115 PM CDT * AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN SUMTER COUNTY. THE STORM WAS NEARLY STATIONARY. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:08 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 7, 11:08 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1108 AM CDT SUN JUL 07 2002 AN AREA OF HIGHER MOISTURE CAN BE SEEN ON SATELLITE IMAGES OVER SC AND SPREADING WEST THROUGH GA. THE CU FIELD STANDS OUT QUITE WELL ON VISIBLE IMAGERY. THIS AREA IS PROGGED BY THE 12Z ETA TO REACH THE EASTERN SECTIONS OF AL THIS AFTERNOON AND SPREAD TO THE WEST ACROSS THE REMAINDER OF THE AREA TONIGHT. BECAUSE OF THIS, I WILL ADD SMALL POPS TO NORTHEAST AL FOR THIS AFTERNOON AND TO THE REST OF NORTH AL TONIGHT. FOR THE REMAINDER OF THE AREA, FOR TONIGHT, I WILL REMOVE THE EVENING WORDING SINCE ANY CHANCE FOR RAIN COULD CONTINUE WELL INTO THE NIGHT. .BHM...NONE.
In the hours before
Special weather statement, Jul 7, 7:14 AM CDT, 5 hours 21 minutes before
ALZ001>050-071414- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 714 AM CDT SUN JUL 07 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA... A WEAK FRONT WILL BRING SLIGHTLY DRIER AIR INTO NORTH ALABAMA TODAY. THE FRONT WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. WITH TEMPERATURES EXPECTED TO CLIMB INTO THE MIDDLE 90S...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. THE AREA FAVORED FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH A LIVINGSTON...TO CLANTON...TO WEDOWEE LINE. NO ORGANIZED SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY.
Nearby
Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.